North Dakota, 2004

Hail in North Dakota, June 6, 2004

June 6, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 8 hours 48 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SUN JUN 6 2004

.SHORT TERM...
ANTICIPATE CONVECTION TO FIRE SHORTLY ON LINE OF CU FORMING ALONG
NORTH DAKOTA AND MONTANA BORDER. AMS STILL WEAKLY CAPPED BUT
BAMEX...PROGGD SOUNDINGS AND MODELS ALL INDICATE CAP WILL BE BROKEN
SOMETIME LATE AFTERNOON AS TEMPS APPROACH 90F WEST. WATCH POSSIBLE
WITHIN THE NEXT TWO HOURS.

MODELS IN GOOD AGREEMENT AGAIN. MID LEVEL LOW MOVING ONSHORE PACIFIC
NORTHWEST SPLITS AS ONE PIECE OF ENERGY CUTSOFF OVER PAC NW AND
FIRST PIECE MOVES NORTHEAST THROUGH SOUTH CENTRAL CANADA. CWA IN SW
THEN W THEN SW FLOW THROUGH PERIOD. AS FIRST LOW MOVES EAST THROUGH
NORTHERN PLAINS TONIGHT...WESTERN DAKOTA WILL BE UNTIL INFLUENCE OF
COOLER AND DRIER HIGH PRESSURE BUILDING SOUTH FROM CANADA WITH
BOUNDARY SOUTH OF STATE. CUTOFF LOW WASH COAST EJECTS LATE IN
SHORTERM PERIODS WITH NEXT SIGNIFICANT SYSTEM APPROACHING NORTHERN
PLAINS LATE THURSDAY AND FRIDAY.

.LONG TERM...
GFS CONTINUES TO BRING BEST CHANCE FOR PRECIP THURSDAY AS H500
LOW/TROUGH LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. ALSO SURFACE
LOW/TROUGH FROM MONTANA THROUGH WRN NEBRASKA LIFTS NORTHEAST THRU
THE STATE. KEPT RELATIVELY HIGH POPS FOR THURSDAY. CYCLONIC FLOW
ALOFT CONTINUES THRU SATURDAY...BUT TOOK POPS OUT TO BLEND WITH
SURROUNDING OFFICES. SINCE SURFACE HIGH PUSHING IN BY SATURDAY
AGREED TO TAKE IT OUT. KEPT SUNDAY DRY FOR NOW WITH WEAK SURFACE
HIGH. BUT...LATER SHIFTS MAY WANT TO INCREASE POPS FOR SUNDAY NIGHT
OR MONDAY AS 50H TROF SWINGS THRU 00Z TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING CONTINUES FOR JAMES RIVER NEAR LUDDEN.

&&

HW/JV
Hazardous weather outlook, Jun 6, 4:37 AM CST, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
537 AM CDT SUN JUN 6 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071037-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
537 AM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOPE IN WESTERN NORTH DAKOTA THIS AFTERNOON
THEN MOVE ACROSS THE STATE TONIGHT.  SOUTHEAST SURFACE WINDS AND A
LOW LEVEL JET AHEAD OF A TROUGH IN EASTERN MONTANA WILL INCREASE THE
MOISTURE AND INSTABILITY THIS AFTERNOON.  SOME THUNDERSTORMS COULD BE
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jun 6, 9:24 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1021 PM     HAIL             MAXBASS                 48.72N 101.14W
06/06/2004  0.88 INCH        BOTTINEAU          ND   TRAINED SPOTTER

&&

VJR
Local storm report, Jun 6, 9:29 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             MINOT AFB               48.42N 101.34W
06/06/2004  1.00 INCH        WARD               ND   OTHER FEDERAL

            AIR FORCE OFFICIAL

&&

VJR
Local storm report, Jun 6, 9:44 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             13 S MINOT              48.05N 101.30W
06/06/2004  2.00 INCH        WARD               ND   AMATEUR RADIO

&&

VJR
Local storm report, Jun 6, 9:59 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             SAWYER                  48.09N 101.05W
06/06/2004  1.00 INCH        WARD               ND   CO-OP OBSERVER

&&

VJR
Local storm report, Jun 6, 10:01 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             VELVA                   48.06N 100.93W
06/06/2004  1.25 INCH        MCHENRY            ND   LAW ENFORCEMENT

&&

VJR
Local storm report, Jun 6, 10:21 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             VOLTAIRE                48.02N 100.84W
06/06/2004  4.00 INCH        MCHENRY            ND   BROADCAST MEDIA

&&

VJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
June 6, 10:48 PM CST to 10:51 PM CST
Where
Rolette County, Belcourt
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
48.833, -99.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412207.